MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INC., DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS INC., DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO60
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 06/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.The diamondback peripheral orbital atherectomy system instructions for use manual states that perforation is a potential adverse event, that may occur and/or require intervention.Additional event and patient information has been requested, but has not yet been received.If additional information is received, a supplemental report will be submitted.(b)(4).
 
Event or Problem Description
During a procedure with a diamondback peripheral orbital atherectomy device (oad), a vessel perforation occurred, and a subsequent stent was deployed.
 
Additional Manufacturer Narrative
The reported diamondback peripheral orbital atherectomy device (oad) was returned to csi for analysis.Visual examination of the oad revealed adhered material on the driveshaft and crown area.There was no damage observed that would have contributed to the accumulation, and the morphology and exact root cause of the accumulation was unknown.A guide wire was unable to pass through the area of adhered material on the driveshaft.When tested for functionality, the oad functioned as intended.At the conclusion of the device analysis, the reported event could not be confirmed.It could not be determined if the adhered biological material was related to the perforation event, and the cause of the perforation was unknown.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.H6 - 4247: biological material present on device.(b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INC.,
1225 old highway 8 nw
saint paul, mn
MDR Report Key10248670
Report Number3004742232-2020-00179
Device Sequence Number13601759
Product Code MCW
UDI-Device Identifier10852528005206
UDI-Public(01)10852528005206(17)211130(10)298754
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberDBP-125MICRO60
Device Catalogue NumberDBP-125MICRO60
Device Lot Number298754
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2020
Supplement Date Received by Manufacturer08/04/2020
Initial Report FDA Received Date07/08/2020
Supplement Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;